Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Continuous body pain and back pain. Have vitamin D deficiency. Taking Cholecalciferol. Side effect?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 3847 Questions
Hello Dr.,
I am suffering from randomized body pain, particularly lower back pain for last 3 months. I consulted one ortho., he got my Vit D3 levels checked n found my body deficient. He suggested me to have Cholecalciferol XXXXXXX D-360 with milk once a week and get exposed to plenty of sunlight which I am following religiously. Since I did not find much relief in pain, I consulted another ortho., he got my other tests done, like Uric Acid, RA Arithritis, Calcium and Digital X-rays of DL Spine & LS Spine. After examining the reports, along with suggestions advised by former ortho., he advised me to have Calcium (with Vit-D ) tablets OSTOCAL-D twice daily after meals. He stressed that I should have ample amount of milk and milk-products. Additionally, he suggested three simple exercises for lower back.
To XXXXXXX my Vit D3 & Calcium deficiency, I googled and found some natural sources like seasame, carrots, dry plum, etc and started having them for last 15 days. Someone suggested me to have pinch of turmeric mixed with glass of milk, I started having it for last 20 days or so. For last 7 days or so, I have found that my BP level has risen to 135/90 (normally it remains 115/70 or so). However, I never took track of it but on ad-hoc basis it always remained within normal limits earlier (around 4 months back or so) but for last 10 days (or since when I have been keeping track of it) it is fairly towards upper side particularly diastolic range which I have heard is harmful, kindly advise.
Posted Thu, 3 Jan 2013 in Hypertension and Heart Disease
Answered by Dr. Praveen Tayal 19 hours later
Thanks for posting your query.
Since you have very low vitamin D3 levels, you need to take a XXXXXXX of vitamin D with milk or curd once a week for 8 weeks and then once a month. Each XXXXXXX contains 60,000 IU of vitamin D. Taking a Vitamin D 3 enriched calcium tablet will not help you much. The rise in blood pressure that you are having is not likely to be related to the deficiency. It is more likely to be related to anxiety due to the ongoing treatment.
You can consult a physician for a detailed evaluation and to find out the causative factors of raised blood pressure.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor